Side-Effects of Prozac

by Bill Brenner on March 12, 2011

A friend asked if I’ve ever experienced any side-effects from the Prozac I take to help manage OCD.

An excellent question. Fear of side-effects kept me from trying the medication for years. Unfortunately, I did a lot of suffering in those years that could have been avoided.

I had heard all kinds of horror stories about side-effects: Weight gain, violent mood swings, acne. That stuff does happen, but it didn’t happen to me.

I have experienced bad mood swings right after dosage adjustments, but it doesn’t last long.

I’ve also learned that if the capsules leak and the medicine gets into your throat in the raw, the result is brutal heartburn.

Other than that, no lasting trouble.

That’s just my experience, of course, and the key to making this work is a multi-pronged attack on the mental illness with therapy, developing coping skills, etc.

The medication works wonders, but it doesn’t keep the mood swings and sometimes depressed feelings from developing. But in my opinion, it’s not supposed to do that.

{ 1 comment… read it below or add one }

Tony March 12, 2011 at 3:42 am

I really like your blog because I can relate to you in the sense that I suffer from OCD, depression and I’m coping with addiction. I went into rehab for alcoholism in June 2010, and I am trying to really get serious about my treatment. keep up the good work.

Leave a Comment

Previous post:

Next post: